# SDR CA091119006

- Difficulty date: November 19, 2009
- Submitted: December 1, 2009
- Operation: General aviation
- Make and model: Piper PA-24-260
- Aircraft time: 4,737 hours
- Engine: Lyc IO540D4A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Housing
- Condition: Broken
- Location: Magneto
- Component: Magneto
- Component part number: 101630509
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ENG WAS RECEIVED FOR PROP STRIKE INSP.  MAG WAS INSPECTED AND 4 OUT OF THE 5 HSG SCREWS WERE MISSING.  MAG WAS DISASSEMBLED AND ONE OF 3 ALIGNMENT TABS IN THE DISTRIBUTOR HSG WAS BROKEN OFF. THIS CAUSED  HSGS TO SHUFFLE AND LOOSEN SCREWS.  SPOT WHERE THE TAB USED TO BE APPEARED TO HAVE BEEN GLASS BEADED AND ALODINED ALONG WITH THE REST OF HSG AT O/H. BROKEN PIECE WAS NOT FOUND IN THE MAG AT ALL. ALSO THE WRONG PN OF MAG DRIVE HAD BEEN INSTALLED AND IN ORDER TO TIME THE MAG THE INSTALLER HAD FILED THE MOUNTING SLOTS LONGER ON THE MAGNETO HSG TO ALLOW FOR MORE MOVEMENT IN ADJUSTING THE MAG TO ENG TIMING. SINCE BOTH HSGS WERE DAMAGED, MAG WAS FOUND TO BE BEYOND ECONOMIC REPAIR AND EXCHANGED.
